Abstract

Radiation modes in arbitrary dielectric waveguides with homogeneous cladding can be split into a free-space field having its sources at infinity and a scattered field excited by the polarization of the core region. In a recent paper, Sammut [ J. Opt. Soc. Am. 72, 1335 ( 1982)] stated that radiation modes have the same orthogonality properties as their free-space parts in lossless waveguides. An alternative derivation is established, and connection with earlier work is also reviewed.

© 1983 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Radiating normal modes of lossy planar waveguides

C. Vassallo
J. Opt. Soc. Am. 69(2) 311-316 (1979)

Coupled power theorem and orthogonality relations for optical disk waveguides

Nicolaos G. Alexopoulos and Stephen R. Kerner
J. Opt. Soc. Am. 67(12) 1634-1638 (1977)

Orthogonality and amplitude spectrum of radiation modes along open-boundary waveguides

Dennis P. Nyquist, Dean R. Johnson, and S. Victor Hsu
J. Opt. Soc. Am. 71(1) 49-54 (1981)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (38)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription